Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 60, NWS Albuquerque, NM

May 26, 20119 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 26, 2011, 5:01 AM MDT for 9 counties in New Mexico. It took effect at May 26, 2011, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2011, 5:01 AM MDT (11:01 UTC)
In effect from
May 26, 2011, 1:00 PM MDT
Expired
May 26, 2011, 9:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 36 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 11.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5661 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS85 KABQ 261101
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 AM MDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
NORTH AND CENTRAL NEW MEXICO EXCEPT THE MIDDLE AND LOWER RIO
GRANDE VALLEY AND NORTHWEST PLATEAU DUE TO STRONG WIND AND LOW
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY EVENING 
FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND HIGH PLAINS 
DUE TO STRONG WIND AND LOW HUMIDITY...

.INCREASING ZONAL FLOW ALOFT COMBINED WITH DEEPENING SURFACE LOW
PRESSURE OVER EASTERN NEW MEXICO WILL CREATE GUSTY WEST WINDS
THURSDAY. RELATIVE HUMIDITY MINIMUMS WILL REACH THE UPPER SINGLE
DIGITS TO MID TEENS. THE GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR OVER THE NORTHERN AND WESTERN HIGH TERRAIN
AS WELL AS THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS
TO THE EAST. SIMILAR CONDITIONS WILL BE CONFINED TO MAINLY THE
HIGHLANDS AND HIGH PLAINS JUST EAST OF THE SANDIA AND NORTHERN MANZANO
MOUNTAINS FRIDAY LATE MORNING THROUGH EARLY EVENING.

NMZ103-107-108-262130-
/O.UPG.KABQ.FW.A.0057.110526T1900Z-110527T0300Z/
/O.NEW.KABQ.FW.W.0060.110526T1900Z-110527T0300Z/
/O.NEW.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
501 AM MDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH
EARLY FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AREA AND TIMING...MUCH OF THE CENTRAL HIGHLANDS AND ADJACENT
  HIGH PLAINS NORTH INTO WESTERN SAN MIGUEL COUNTY FROM 1 PM TO 9
  PM MDT THURSDAY AND 10 AM TO 8 PM MDT FRIDAY.

* 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 35
  MPH.

* RELATIVE HUMIDITY...5 TO 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-104-105-109-262130-
/O.UPG.KABQ.FW.A.0057.110526T1900Z-110527T0300Z/
/O.NEW.KABQ.FW.W.0060.110526T1900Z-110527T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
501 AM MDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS FROM 1 PM TO
  9 PM MDT COVERING MUCH OF NORTH AND CENTRAL NEW MEXICO EXCEPT
  MOST OF NORTHWEST PLATEAU AND MIDDLE TO LOWER RIO GRANDE VALLEY.

* 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 OR 
  40 MPH...STRONGEST OVER THE HIGHER TERRAIN.

* RELATIVE HUMIDITY...7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
2 follow-up statements
458 
WWUS85 KABQ 262144
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT THU MAY 26 2011

...RED FLAG WARNING IN EFFECT FOR THE REMAINDER OF THE AFTERNOON
AND INTO THE EVENING FOR NORTH AND CENTRAL NEW MEXICO EXCEPT THE
MIDDLE AND LOWER RIO GRANDE VALLEY AND NORTHWEST PLATEAU DUE TO
STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY
EVENING FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND
HIGH PLAINS DUE TO STRONG WIND AND LOW HUMIDITY...

.GUSTY WEST TO SOUTHWEST WINDS WILL PERSIST THROUGH EARLY EVENING.
WITH A DRY AIRMASS IN PLACE...CRITICAL FIRE WEATHER CONDITIONS
WILL CONTINUE INTO THE EARLY EVENING HOURS TONIGHT MAINLY OVER
THE NORTHERN AND WESTERN HIGH TERRAIN AS WELL AS THE CENTRAL
MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS. ON FRIDAY...WEST
WINDS WILL BE STRONGEST OVER THE CENTRAL HIGHLANDS AND HIGH
PLAINS JUST EAST OF THE SANDIA AND NORTHERN MANZANO MOUNTAINS...
SUPPORTING A LIMITED AREA OF CRITICAL FIRE WEATHER CONDITIONS LATE
MORNING THROUGH EARLY EVENING.

NMZ103-107-108-270300-
/O.CON.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/
/O.CON.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
344 PM MDT THU MAY 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...THROUGH EARLY EVENING...MUCH OF THE CENTRAL
  HIGHLANDS AND ADJACENT HIGH PLAINS WILL EXPERIENCE CRITICAL FIRE
  WEATHER CONDITIONS. ON FRIDAY...CRITICAL CONDITIONS WILL DEVELOP LATE
  MORNING GENERALLY ALONG AND SOUTH OF INTERSTATE 40 BETWEEN
  CLINES CORNERS AND SANTA ROSA...CONTINUING INTO EARLY EVENING.

* 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 
  AROUND 35 MPH. 

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-104-105-109-270300-
/O.CON.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
344 PM MDT THU MAY 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST
  THROUGH EARLY EVENING ACROSS PORTIONS OF NORTH AND WEST NEW
  MEXICO.

* 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH...STRONGEST
  OVER THE HIGHER TERRAIN.

* RELATIVE HUMIDITY...7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
831 
WWUS85 KABQ 270244
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MDT THU MAY 26 2011

...FIRE WEATHER WATCH IN EFFECT LATE MORNING THROUGH EARLY
EVENING FRIDAY FOR PORTIONS OF THE EAST CENTRAL HIGHLANDS AND HIGH
PLAINS DUE TO STRONG WIND AND LOW HUMIDITY...

.WESTERLY WINDS WILL INCREASE AGAIN ON FRIDAY...AND ARE
ANTICIPATED TO BE STRONGEST OVER THE CENTRAL HIGHLANDS AND HIGH
PLAINS JUST EAST OF THE SANDIA AND NORTHERN PORTION OF THE
MANZANO MOUNTAINS. THIS WILL SUPPORT A LIMITED AREA OF CRITICAL
FIRE WEATHER CONDITIONS LATE FRIDAY MORNING THROUGH EARLY EVENING.

NMZ103-107-108-271400-
/O.EXP.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/
/O.CON.KABQ.FW.A.0058.110527T1600Z-110528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
844 PM MDT THU MAY 26 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...CRITICAL CONDITIONS WILL DEVELOP LATE FRIDAY
  MORNING GENERALLY ALONG AND SOUTH OF INTERSTATE 40 BETWEEN
  CLINES CORNERS AND SANTA ROSA...AND CONTINUE INTO EARLY
  EVENING.

* 20 FOOT WINDS...WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 
  AROUND 35 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-104-105-109-270345-
/O.EXP.KABQ.FW.W.0060.000000T0000Z-110527T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
844 PM MDT THU MAY 26 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 3:21 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 26, 3:21 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT THU MAY 26 2011

.DISCUSSION...
CURRENTLY...HIGH AMPLITUDE PATTERN ALOFT...WITH RIDGE OVER NEW
MEXICO...AND UPSTREAM NEGATIVELY TILTED TROUGH EXTENDING FROM
SOUTHERN CALIFORNIA TO WESTERN ALASKA NEAR DUTCH HARBOR. FAST
SOUTHBOUND FLOW ON THE UPSTREAM SIDE OF THE TROUGH PROVIDING SHARP
SHEARING MOMENT THAT WILL SWING TROUGH EASTWARD AS THE FASTER FLOW
ROUNDS THE TROUGH BASE. HIGH PRESSURE IN CHARGE AT THE
SURFACE...CENTERED UP OVER COLORADO.

MODELS...IN REASONABLE AGREEMENT THROUGH THE HOLIDAY WEEKEND...AND
THROUGH MIDWEEK NEXT WEEK. SOME SIGNIFICANT DIFFERENCES EMERGING
IN UPSTREAM EVOLUTION FOR THE LAST HALF OF NEXT WORK WEEK HEADING
INTO THE FIRST WEEKEND IN JUNE...AND WILL WATCH FUTURE RUNS
CLOSELY FOR IMPROVING CONVERGENCE DURING THESE OUT PERIODS FOR
NOW. REASONABLE SHORT TO MEDIUM TERM SOLUTION SHEARS BASE OF
WESTERN TROUGH EASTWARD ACROSS NEW MEXICO TODAY...WITH NORTHWEST
FLOW ALOFT BACKING TO ZONAL AND INCREASING SPEED TODAY AND FRIDAY.
GULF OF ALASKA CLOSED LOW WILL MOVE TO SOUTHERN OREGON
SATURDAY...AND CIRCULATION ALOFT WILL BACK TO SOUTHWEST AND
INCREASE SPEED ANOTHER NOTCH. CLOSED LOW WILL APPROACH THE FOUR
CORNERS SUNDAY...OPEN TO A WAVE SUNDAY NIGHT AND SHEAR RAPIDLY
NORTH AND EAST INTO THE THE DAKOTAS ON MEMORIAL DAY.
UPSTREAM...NEXT BIG SYSTEM CRANKING UP OFF THE OREGON COAST
MEMORIAL DAY WILL WOBBLE TO THE NORTHERN CALIFORNIA COAST BY
WEDNESDAY...AS DOWNSTREAM RIDGE CORE BUILDS OVER SOUTHERN NEW
MEXICO AND EXPANDS ACROSS MUCH OF THE SOUTH CENTRAL AND SOUTHEAST
U.S. MODEL DISAGREEMENT EMERGES ON THURSDAY...EUROPEAN COLLEAGUES
MAINTAINING RIDGE CORE OVER NEW MEXICO AND KEEPS CLOSED LOW WELL
OFFSHORE CALIFORNIA. DOMESTIC GFS MORE PROGRESSIVE...AMPLIFYING
TROUGH FROM THE PACIFIC NORTHWEST TO SOUTHERN CALIFORNIA THROUGH
FRIDAY TO PLACE NEW MEXICO IN INCREASING SOUTHWEST FLOW. TOUGH TO
PIN DOWN A SOLID STORY AMID THE DISCORDANCE...BUT SOME INCREASED
CHANCES IN PRECIPITATION SEEM PLAUSIBLE FOR CENTRAL AND WESTERN
NEW MEXICO HEADING TOWARD THE FOLLOWING WEEKEND. WISER STRATEGY
WILL BE TO AWAIT IMPROVED MODEL CONSENSUS BEFORE MAKING MAJOR
CHANGES TO THE EXTENDED FORECAST FOR NOW.

NEAR TERM...TODAY THROUGH SUNDAY...INCREASING FLOW ALOFT WITH
DIRECTIONAL BACKING TO ZONAL TODAY WILL HELP DEEPEN SURFACE LOW
PRESSURE OVER COLORADO AS SURFACE HIGH SHIFTS EASTWARD TO THE
CENTRAL PLAINS. SEASONABLY WARM DAY COMING UP...WITH HIGH
TEMPERATURES NORMAL OR A FEW DEGREES ABOVE CENTRAL AND WEST...AND
3 TO 8 DEGREES ABOVE NORMAL FOR THE EAST. LINGERING RIDGE IMPACT
WILL KEEP SHOWER CHANCES TO ISOLATED FOR THE SAN JUAN SUMMITS AND
SLOPES NEAR THE COLORADO BORDER...WITH SHOWERS NOT EXPECTED
ANYWHERE ELSE. WIND WILL BE THE BIG STORY...WITH SOUTHWEST WINDS
PUSHING WIND ADVISORY CRITERIA FOR THE CONTINENTAL DIVIDE WEST TO
TO THE ARIZONA LINE...AND ACROSS THE SUMMITS AND HIGHER SLOPES OF
THE NORTHERN MOUNTAINS. WIND SPEEDS ACROSS THE CENTRAL MOUNTAIN
CHAIN WILL RUN A FEW KNOTS LESS...BUT CONDITIONS WILL BE WINDY
HERE AS WELL AND WILL NEED TO BE WATCHED THROUGH THE DAY. MILD
OVERNIGHT TONIGHT WITH SPRINKLES LIMITED TO THE NORTHERN SAN JUANS
NEAR THE COLORADO LINE.

FOR FRIDAY...COLD FRONT WILL DRIFT SOUTHWARD OVER NORTHERN AND
NORTHWESTERN NEW MEXICO TO KEEP TEMPERATURES NEAR NORMAL BEHIND
THE FRONT...AS WARMING CONTINUES TO THE SOUTH AND EAST. A FEW
POINTS OVER THE EASTERN PLAINS WILL BREAK DOUBLE DIGITS ABOVE
SEASONAL NORMALS...WITH MID AND UPPER 90S SHOWING UP SOUTH OF
INTERSTATE 40. SURFACE LOW DEEPENING OVER THE TEXAS PANHANDLE AND
EASTERN NEW MEXICO WILL SET UP SOME BREEZY TO WINDY WESTERLIES
ACROSS THE STATE WITH PLENTY OF MOMENTUM TO WORK WITH IN STRONG
ZONAL FLOW ALOFT. WINDY SPOTS WILL INCLUDE THE SUMMITS AND HIGHER
SLOPES OF THE NORTHERN AND CENTRAL MOUNTAIN CHAIN...WITH SPEEDS
RUNNING A LITTLE LESS OVER LINCOLN COUNTY. WITH PRECIPITABLE WATERS
RUNNING WELL BELOW A HALF INCH...NOT MUCH MOISTURE FOR ANY BLIPS
IN THE FLOW ALOFT TO WORK WITH AND FRIDAY SHOULD BE SHOWER FREE
ACROSS THE STATE.

FOR SATURDAY...SURFACE LOW DEEPENING RAPIDLY OVER EASTERN NEW
MEXICO AS FLOW ALOFT REMAINS SPEEDY...AND DIRECTION BACKS A POINT
OR TWO TO THE SOUTHWEST. WARMING TREND CONTINUING CENTRAL AND WEST
AS LEFTOVER COOLER AIR KEEPS CONDITIONS NORMAL OR A FEW DEGREES
BELOW OVER THE WEST. TEMPERATURES OVER THE SOUTHEAST PLAINS WILL
BREAK THE CENTURY MARK...WITH 102 IN THE CARDS FOR ROSWELL THIS
ROUND. SURFACE LOW WILL PROPAGATE INTO WESTERN OKLAHOMA LATE
SATURDAY...AND COLD FRONT SAGGING SOUTHWARD TOWARD THE NEW MEXICO
LINE MAY TOUCH OFF SOME ISOLATED SHOWERS OVER THE NORTHEAST PLAINS
SATURDAY EVENING. WITH VERY MODEST CONVECTIVE INDICES...NOT
EXPECTING MORE THAN ISOLATED COVERAGE...AND NOT MUCH CHANCE FOR
ANY OF THESE GOING SEVERE.

FOR SUNDAY...COOLER AIR OVERSPREADING THE STATE AS TROUGH CORE
SETS UP OVER THE GREAT BASIN AND INTENSIFYING SOUTHWEST FLOW LIES
OVER NEW MEXICO...AND THIS WILL BACK EASTERN PLAINS TEMPERATURES
INTO SINGLE DIGITS ABOVE SEASONAL NORMS...WITH NORMAL OR BELOW
OVER CENTRAL AND WESTERN SECTIONS OF THE STATE. DEEPENING SURFACE
LOW OVER EASTERN UTAH AND WESTERN COLORADO WILL RAMP UP SUNDAY
WIND SPEEDS OVER CENTRAL AND WESTERN SECTIONS OF THE STATE...WITH
AFTERNOON SHOWER COVERAGE INCREASING OVER THE NORTHERN MOUNTAINS
NEAR THE COLORADO LINE...AND SOME ISOLATED SHOWERS POSSIBLE OVER
THE JEMEZ MOUNTAINS. TROUGH WILL MAKE RAPID PUSH ACROSS NEW MEXICO
THROUGH SUNDAY NIGHT AND EJECT TOWARD THE CENTRAL PLAINS.

OUTLOOK...MEMORIAL DAY THROUGH WEDNESDAY...TROUGH WILL PUSH INTO
NEBRASKA AND THE DAKOTAS MEMORIAL DAY...WITH CONTINUED DEEP
SURFACE TROUGH LYING ACROSS EASTERN NEW MEXICO. BREEZY TO WINDY
MEMORIAL DAY CONDITIONS WILL PREDOMINATE ACROSS THE CENTRAL
MOUNTAINS AND ADJACENT PLAINS...AND OVER THE NORTHEAST PLAINS IN
AN AREA OF TIGHTER SURFACE PRESSURE GRADIENT. MUCH COLDER AIR
MOVING IN MEMORIAL DAY WILL PUSH TEMPERATURES INTO DOUBLE DIGITS
BELOW NORMAL FOR THE WEST...A FEW DEGREES BELOW NORMAL
CENTRAL...AND A FEW DEGREES ABOVE NORMAL FOR THE EAST. PACIFIC
NORTHWEST CLOSED LOW MOVING TO NORTHERN CALIFORNIA TUESDAY...WITH
SURFACE LOW DEEPENING OVER THE GREAT BASIN. LOW LEVEL FLOW WILL
BACK TO SOUTHEAST OVER NEW MEXICO...AND FIRST SIGNS OF A POSSIBLE
PLUME OF GULF OF MEXICO MOISTURE IN WEST TEXAS MAY START CREASING
THE BORDER OF SOUTHEAST NEW MEXICO. INCREASED SHOWER CHANCES OVER
THE SOUTHEAST PLAINS WILL EXPAND OVER SOUTHEAST NEW MEXICO TUESDAY
NIGHT AND ACROSS THE ENTIRE STATE ON WEDNESDAY. WEAK SURFACE
PRESSURE GRADIENT TUESDAY AND WEDNESDAY WILL PROVIDE LITTLE HELP
IN MOVING STRONG SOUTHWEST FLOW ALOFT DOWN TO THE SURFACE.
MEMORIAL DAY COOL DOWN WILL BE REGAINED BACK TOWARD NORMAL THROUGH
WEDNESDAY.

SHY

&&

.AVIATION...
VFR CONDITIONS EXPECTED AREAWIDE THE NEXT 24 HOURS....THOUGH THERE
IS SLIGHT CHANCE OF SOME VERY LOCALIZED MVFR CIGS ALONG AND A LITTLE
WAYS EAST OF INTERSTATE 25 CORRIDOR BETWEEN ABOUT 10Z AND 15Z TODAY.
GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE THIS MORNING INTO
THE AFTERNOON WITH MIX DOWN OF SOME OF THE STRONGER WINDS IN ZONAL
FLOW ALOFT. WINDS WILL BE STRONGEST OVER THE HIGH TERRAIN...WEST
CENTRAL NM AND MORE LOCALLY ACROSS THE CENTRAL HIGHLANDS JUST EAST
OF CENTRAL MOUNTAINS WITH SUSTAINED SPEEDS OF 20 TO 30 KTS AND GUSTS
TO AROUND 40 KTS. SOME LOCALLY STRONG WINDS WILL CONTINUE OVER AND
JUST EAST OF THE HIGHER TERRAIN OVERNIGHT TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43

&&

.FIRE WEATHER...
BACK DOOR FRONT REACHED EAST SLOPES CENTRAL MT CHAIN BEFORE DAWN AND
SQUEAKED THROUGH THE GAPS BETWEEN SANDIAS AND SANGRE DE CRISTOS WITH
SLIGHTLY HIGHER DEWPOINTS. WEAK GAP WINDS STILL FAIRLY LIKELY
THROUGH THE LOWER CANYONS INTO THE MIDDLE RIO GRANDE VALLEY FOR A
FEW HOURS THIS MORNING...GENERALLY THROUGH ABOUT 16Z. THE LOWER RIO
GRANDE VALLEY HAS A LITTLE LESS CHANCE OF SEEING SAME. WHATEVER
SLIGHT BOOST IN RH OCCURS IN VALLEY WILL BE BEATEN BACK BY THE
MIXING OF THE WEST WINDS ALOFT TOWARD MIDDAY AND BEYOND. HIGHER
MORNING DEWPOINTS AND RH EAST OF CENTRAL MTN CHAIN WILL ALSO BE
SCOURED OUT AT LEAST SOME DISTANCE INTO THE EASTERN PLAINS AS AFTN
PROGRESSES. THUS ANOTHER DRY DAY IS ON TAP. WINDS WILL BE STRONGEST
OVER THE HIGHEST TERRAIN...WEST CENTRAL NM AND MORE LOCALLY EAST OF
THE CENTRAL MOUNTAINS. EARLIER ISSUED FIRE WX WATCH FOR TODAY FOR
ALL FIRE WX ZONES EXCEPT 101 AND 106 WILL BE UPGRADED TO RED FLAG
WARNING. EVEN THOUGH THERE MAY WELL BE 2 TO 4 HOURS OF CRITICAL FIRE
WX CONDITIONS ACROSS SOUTHERN PORTIONS OF FIRE WX ZONE 101...AREA IS
SMALL ENOUGH AND DURATION MARGINAL ENOUGH TO LEAVE THIS ZONE OUT OF
A RED FLAG WARNING. ALSO MUCH OF N HALF TO TWO THIRDS OF THAT ZONE
SAW SIGNIFICANT PCPN AGAIN LESS THAN A WEEK AGO. GREEN UP IN THIS
PORTION OF THE ZONE MAY ALSO CONTRIBUTE TO SOME LESSENING OF FIRE
RISK.

MODERATE ZONAL FLOW ALOFT PERSISTS INTO FRI WITH WEST LOW LEVEL
WINDS MOST LOCATIONS. WHILE MAJORITY OF N AND CENTRAL NM WILL SEE A
LITTLE LIGHTER WINDS FRI...CURRENT GRIDS DEPICT A LARGE ENOUGH
COVERAGE AND DURATION AREA OF CRITICAL FIRE WEATHER OVER EASTERN
ZONE 107...WESTERN ZONE 108 AND SOUTHERN ZONE 103 TO WARRANT ISSUING
FIRE WX WATCH FOR THIS AREA LATE MORNING THROUGH EARLY EVE FRI.

MODELS INDICATE THAT A STRONGER UPPER LEVEL LOW WILL DEEPEN OVER THE
GREAT BASIN SATURDAY INTO SUNDAY. GUSTY SOUTHWEST SURFACE WINDS ARE
FORECAST FOR BOTH SATURDAY AND SUNDAY...WITH SLIGHTLY STRONGER
MAGNITUDES POSSIBLE ON SUNDAY SUPPORTED BY A STRONGER GRADIENT.
CRITICAL FIRE WEATHER CRITERIA ARE CURRENTLY DEPICTED IN THE
GRIDS...BOTH WEST AND EAST OF THE CENTRAL VALLEY...WITH SLIGHTLY
GREATER COVERAGE ON SUNDAY. WATCH FOR AT LEAST SAT MAY WELL BE
NEEDED TO BE HOISTED LATER TODAY. EXTENDED MODELS ALSO INDICATE THAT
SOME LOW LEVEL MOISTURE MAY WORK INTO THE EASTERN PLAINS MEMORIAL
DAY AND INTO MID WEEK. CURRENTLY... LOW POPS ARE IN THE GRIDS MONDAY
AND TUESDAY...WITH HIGHER POPS OVER THE CENTRAL MOUNTAINS ON
WEDNESDAY SUPPORTED BY A TAP OF SUBTROPICAL MOISTURE. BUT EXTENDED
MODELS ARE NOT COMPLETELY IN AGREEMENT WITH POSITION OF UPPER HIGH
AS REGARDS ABILITY TO TRANSPORT A SIGNIFICANT QUANTITY OF LOW AND
MID LEVEL MOISTURE INTO W AND CENTRAL NM. THUS SIGNIFICANT RAIN IN W
AND CENTRAL NM IS OF ONLY LOW TO MODERATE CONFIDENCE AT THIS TIME.
BIGGER CONCERN CURRENTLY WILL BE POTENTIAL FOR MODERATE OR GREATER
OUTBREAK OF DRY OR MIXED DRY/WET STORMS AT LEAST DURING EARLY STAGES
OF THIS EVENT IF IT ACTUALLY OCCURS.  43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  85  46  81  50 /   0   0   0   0
DULCE...........................  78  39  75  39 /   0   0   0   0
CUBA............................  80  43  77  44 /   0   0   0   0
GALLUP..........................  79  43  76  47 /   0   0   0   0
EL MORRO........................  77  42  75  46 /   0   0   0   0
GRANTS..........................  81  47  78  45 /   0   0   0   0
QUEMADO.........................  82  47  79  48 /   0   0   0   0
GLENWOOD........................  85  52  89  55 /   0   0   0   0
CHAMA...........................  68  34  68  32 /   5   0   0   0
LOS ALAMOS......................  77  46  79  45 /   0   0   0   0
PECOS...........................  77  45  80  45 /   0   0   0   0
CERRO/QUESTA....................  73  37  74  38 /   5   0   0   5
RED RIVER.......................  63  33  63  35 /   5   0   0   5
ANGEL FIRE......................  70  35  67  37 /   5   0   0   5
TAOS............................  77  39  76  40 /   0   0   0   0
MORA............................  75  41  79  42 /   0   0   0   0
ESPANOLA........................  83  44  82  45 /   0   0   0   0
SANTA FE........................  80  45  81  45 /   0   0   0   0
SANTA FE AIRPORT................  82  48  83  48 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  84  55  84  56 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  85  58  85  59 /   0   0   0   0
ALBUQUERQUE VALLEY..............  87  53  87  54 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  87  53  87  54 /   0   0   0   0
LOS LUNAS.......................  89  59  90  61 /   0   0   0   0
RIO RANCHO......................  87  56  87  59 /   0   0   0   0
SOCORRO.........................  90  62  92  64 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  79  51  80  52 /   0   0   0   0
TIJERAS.........................  83  53  83  54 /   0   0   0   0
MORIARTY/ESTANCIA...............  84  48  84  50 /   0   0   0   0
CLINES CORNERS..................  79  48  80  50 /   0   0   0   0
GRAN QUIVIRA....................  86  57  87  54 /   0   0   0   0
CARRIZOZO.......................  88  58  87  59 /   0   0   0   0
RUIDOSO.........................  81  63  85  61 /   0   0   0   0
CAPULIN.........................  78  43  78  42 /   5   5   0   5
RATON...........................  80  43  81  42 /   0   5   0   5
SPRINGER........................  81  45  83  45 /   0   0   0   5
LAS VEGAS.......................  78  48  81  48 /   0   0   0   0
CLAYTON.........................  82  51  79  49 /   0   5   5   5
ROY.............................  81  50  82  49 /   0   0   0   5
CONCHAS.........................  87  52  88  54 /   0   0   0   5
SANTA ROSA......................  90  55  90  55 /   0   0   0   0
TUCUMCARI.......................  91  55  91  56 /   0   0   0   5
CLOVIS..........................  87  54  90  54 /   0   0   0   5
PORTALES........................  89  55  92  56 /   0   0   0   5
FORT SUMNER.....................  92  58  95  58 /   0   0   0   0
ROSWELL.........................  95  61  99  62 /   0   0   0   0
PICACHO.........................  88  57  90  58 /   0   0   0   0
ELK.............................  86  56  85  58 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ102>105-107>109.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-107-108.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ505-506-510-513-514.

&&

SHY/43
Hazardous weather outlook, May 25, 6:08 AM MDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MDT WED MAY 25 2011

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
608 AM MDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 7 PM MDT FROM THE SANDIA
AND MANZANO MOUNTAINS EASTWARD ACROSS PARTS OF THE EAST CENTRAL
PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...SOUTHWEST WINDS WILL STRENGTHEN WITH BREEZY TO WINDY
CONDITIONS REACHING MOST OF THE FORECAST AREA. THE STRONGEST WINDS
WILL BE FOUND IN THE VICINITY OF THE NORTHERN MOUNTAINS...WHERE
WIND GUSTS TO 50 MPH WILL BE POSSIBLE. A FIRE WEATHER WATCH IS IN
EFFECT FROM AFTERNOON THROUGH MID EVENING ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN...IN THE NORTH CENTRAL MOUNTAINS AND IN THE
WEST CENTRAL AND SOUTHWEST HIGHLANDS...WHERE LOW HUMIDITIES WILL
COMBINE WITH STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

FRIDAY THROUGH MONDAY...BREEZY TO WINDY CONDITIONS WILL PERSIST
ACROSS PARTS OF THE FORECAST AREA WITH CRITICAL FIRE WEATHER
CONDITIONS REDEVELOPING IN SOME SPOTS DAILY. PARTS OF WESTERN NEW
MEXICO COULD EXPERIENCE WIND GUSTS TO 50 MPH SATURDAY AND SUNDAY
AFTERNOONS...WHEN CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST
WIDESPREAD. DURING THE AFTERNOON AND EVENING SUNDAY AND
MONDAY...THE DRY LINE MAY BECOME ACTIVE IN EASTERN NEW MEXICO FOR
THE FIRST TIME THIS YEAR. RELATIVELY STRONG SOUTHWEST WINDS ALOFT
COULD CAUSE A FEW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING SUNDAY AND MONDAY IN COUNTIES ALONG THE TEXAS BORDER AND
ALSO IN CHAVES COUNTY DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:05 AM MDTWind AdvisoryABQ16 hr
May 26, 5:01 AM MDTFire Weather WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.